CSN Login
Members Online: 10

Osteosarcoma Help!!!

lmitchell99
Posts: 7
Joined: Mar 2004

My niece just began her first round of methotrexate in her second round of chemotherapy. Each round begins with cisplatin, two weeks off, and then two weeks of high dose methotrexate. The oncologist is very concerned as her creatning levels are way too high and the methotrexate does not seem to be leaving her system well enough. They are talking about discontinuing the methotrexate altogether. Has anyone ever experienced this and what was done? Thanks!

Survivor4Life
Posts: 1
Joined: May 2004

I had problems with my methotrexate not leaving my system. Have her drink LOTS of fluids (nothing with caffine)

BionicNat
Posts: 3
Joined: Jul 2004

Boy how it's changed since I was on chemo only 4 years ago. The whole trick to methotrexate is getting it out of the system. For me the key was water and pop and a hydration bag. These kept my PH-Levels stationary. It usually took 10 Liters of fluid per day to get the methotrexate out fast enough to avoid mouth sores. It doesn't seem possible to drink that much, but I can tell you that it is (I was 16). Good luck!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network